pain pills and stomach pain
Big Ed asks:
I've been on long term chronic pain pills (slow release morphine) for over three years. Anyone else out there like me? I still manage to go one or two times per week. It's very hard (and hard to pass) and it looks like compacted moose turds. The thing is that I've got a lot of stomach pain on the left side, which I haven't read anyone else having much. Is it possible that it's mostly gas trapped? I hardly ever fart until later at night... has the train stopped? I do know that my stomach is OK. What to do?
Dear Big Ed (sounds like a good name for a moose),
Gas does not get "trapped" unless something is blocking it. You probably have some impacted feces in your descending colon, which is on the left side of your body. Even though you are going some, there is probably a bunch stuck in there somewhere.
I am going to assume that you are obtaining your morphine legally, which would mean that you have a doctor that you are seeing on a regular basis. Tell him about the chronic constipation and the pain in your gut. He will most likely give you an enema to remove any impacted feces, then prescribe a stool softener to attempt to prevent any more.
Thanks for asking Motherload!
Motherload is a Certified Nurse Assistant as well as an IBS sufferer, which means she knows a lot about poop. Got a question for her? Ask it here.